MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR II; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed via the submitted log files.On (b)(6) 2025 at 08:26:23, the log file captured the pump stop command being received, which resulted in the pump speed dropping to 0 revolutions per minute (rpm) on (b)(6) 2025 at 08:26:24.The pump speed was then captured above the low-speed limit (lsl) at 08:26:25.The remainder of the data from the reported event dates captured the pump operating within the expected range without issue.No additional pump stops were observed.The provided information indicated the pump stop command being pressed intentionally or inadvertently was unknown, the serial number of the system monitor was unknown, and no product was returned.A root cause for the reported event was not conclusively determined through this analysis.The heartmate 3 instructions for use (rev.C) was available at the time of the event.Section 4, entitled ¿system monitor¿, explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.The heartmate 3 patient handbook (rev.D) was available at the time of the event.The heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use section 7, entitled ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.The heartmate 3 instructions for use section f, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.The heartmate 3 instructions for use section 8, entitled "equipment storage and care", describe how to care for and clean all equipment.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records could not be reviewed due to the serial number of the heartmate system monitor not being reported.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that on (b)(6) 2025 two instances of no external power were recorded, and on (b)(6) 2025, a low flow alarm and a pump off were recorded.The patient was asymptomatic.Log displayed low flow / lvad off / (f69) intentional pump stop events on (b)(6) 2025 at ~8:26 am where it appeared the intentional pump stop command was momentarily enabled at the system monitor.The pump was off for ~1-2 seconds.The log files did not record any no external power alarms.90 pulsatility (pi) events were captured in the event log.There were no other unusual events seen within the log files.It was unknown why the pump stop command was initiated.The cause of the no external power alarms also remained unknown.No equipment was exchanged.
 
Additional Manufacturer Narrative
Corrected data: section g2: report source corrected.Manufacturer's investigation conclusion: the reported event of a pump stop was confirmed via the submitted log files.On (b)(6) 2025 at 08:26:23, the log file captured the pump stop command being received, which resulted in the pump speed dropping to 0 revolutions per minute (rpm) on (b)(6) 2025 at 08:26:24.The pump speed was then captured above the low-speed limit (lsl) at 08:26:25.The remainder of the data from the reported event dates captured the pump operating within the expected range without issue.No additional pump stops were observed.The provided information indicated the pump stop command being pressed intentionally or inadvertently was unknown, the serial number of the system monitor was unknown, and no product was returned.A root cause for the reported event was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The heartmate 3 instructions for use (rev.C) was available at the time of the event.Section 4, entitled ¿system monitor¿, explains how to use the system monitor.This section explains the pump stop button.This section states ¿use the pump stop button to turn off the pump.To use this feature, press and hold the pump stop button while the pump stop countdown counts down from 10 to 1.The pump stops within the first few seconds of holding down the pump stop button.However, if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.The heartmate 3 patient handbook (rev.D) was available at the time of the event.The heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use section 7, entitled ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the pump off and low flow hazard alarm conditions, and the actions to take when the alarms occur.The heartmate 3 instructions for use section f, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad.This section informs the user to replace any equipment or system component that appears damaged or worn.The heartmate 3 instructions for use section 8, entitled "equipment storage and care", describe how to care for and clean all equipment.The heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records could not be reviewed due to the serial number of the heartmate system monitor not being reported.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE SYSTEM MONITOR II
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21919009
Report Number2916596-2025-02519
Device Sequence Number15652537
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A
Device Catalogue Number1286A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight48 KG